Autonome neuropathie nach gabe von gemcitabin

Translated title of the contribution: Autonomic neuropathy after gemcitabine

A. J. Dormann, B. U.J. Wejda, H. Deppe, H. Huchzermeyer

Research output: Contribution to journalArticlepeer-review

Abstract

A 55-year-old patient with the diagnoses of non-small cell lung cancer primarily received chemotherapy with carboplatin/vindesine. Treatment was changed to gemcitabine because of progressive disease. Acid regurgitation, difficulties in swallowing, nausea, vomiting and constipation developed. Physical examination showed exsiccosis, meteorism and epigastric tenderness. Examinations: Important hints for autonomic neuropathy were signs of gastroesophageal reflux disease grade 2 in the endoscopy and prolonged gastric emptying in the Barium studies. Esophageal 24-h ph-manometry showed a marked reflux of 18,7% (normal < 4.5%/day), a near complete loss of propulsive contractions (maximum pressure amplitudes during swallowing were less than 20 mm Hg) and a reduced total number of contractions. A reduced circadian variation of heart rate, in absence of pathological findings in electromyoneurography, confirmed a disturbance of autonomous cardiac nerve response. Therapy and further history: 4 weeks after stopping gemcitabine therapy the intestinal symptoms diminished and finally disappeared. Conclusions: A more frequent use of gemcitabine in the future will be associated with an increase of side effects on the autonomic nerval system. This should be considered when evaluating patients for therapy.

Translated title of the contributionAutonomic neuropathy after gemcitabine
Original languageGerman
Pages (from-to)85-89
Number of pages5
JournalEndoskopie
Volume10
Issue number2
StatePublished - 2001
Externally publishedYes

Fingerprint

Dive into the research topics of 'Autonomic neuropathy after gemcitabine'. Together they form a unique fingerprint.

Cite this